Fixed points, inner product spaces, and functional equations. (English) Zbl 1211.39020

Let \(X,Y\) be real vector spaces. A function \(Q: X\to Y\) is called a quadratic-type mapping iff
\[ Q(x-y)+Q(2x+y)+Q(x+2y)=3Q(x)+3Q(y)+3Q(x+y),\quad x,y\in X. \]
The author considers the conditional functional equation
\[ \sum_{i,j=1}^{n}f(x_i-x_j)=2n\sum_{i=1}^{n}f(x_i),\quad x_1,\dots,x_n\in X,\;\sum_{i=1}^{n}x_i=0\tag{1} \]
and shows that a solution \(f: X\to Y\) of (1) is a sum \(f=A+Q\) of an additive mapping \(A\) and a quadratic-type mapping \(Q\).
Assume now that \(X\) is a real normed space and \(Y\) a real Banach space. Using the fixed point technique, the stability of (1) is proved. If \(f: X\to Y\) satisfies \(f(0)=0\) and
\[ \left\|\sum_{i,j=1}^{n}f(x_i-x_j)-2n\sum_{i=1}^{n}f(x_i)\right\|\leq \varphi (x_1,\dots,x_n),\quad x_1,\dots,x_n\in X,\;\sum_{i=1}^{n}x_i=0 \]
with a suitable control mapping \(\varphi\), then for some additive mapping \(A: X\to Y\) and some quadratic-type mapping \(Q: X\to Y\), \(f\) can be approximated by \(A+Q\), i.e.,
\[ \|f(x)-A(x)-Q(x)\|\leq\Psi(x),\quad x\in X \]
where \(\Psi\) is expressed by \(\varphi\). In particular, for
\[ \varphi(x_1,\dots,x_n)=\theta\sum_{i=1}^{n}\|x_i\|^p \]
with \(p>2\) and \(\theta>0\), there is
\[ \Psi(x)=\left(\frac{1}{2^p-4}+\frac{2^p+2}{2n(2^p-2)}\right)\theta\|x\|^p \]
(similarly for \(p<1\)).


39B82 Stability, separation, extension, and related topics for functional equations
39B55 Orthogonal additivity and other conditional functional equations
39B52 Functional equations for functions with more general domains and/or ranges
Full Text: DOI EuDML


[1] Ulam SM: Problems in Modern Mathematics. John Wiley & Sons, New York, NY, USA; 1960. · Zbl 0137.24201
[2] Hyers DH: On the stability of the linear functional equation.Proceedings of the National Academy of Sciences of the United States of America 1941, 27: 222-224. 10.1073/pnas.27.4.222 · Zbl 0061.26403 · doi:10.1073/pnas.27.4.222
[3] Aoki T: On the stability of the linear transformation in Banach spaces.Journal of the Mathematical Society of Japan 1950, 2: 64-66. 10.2969/jmsj/00210064 · Zbl 0040.35501 · doi:10.2969/jmsj/00210064
[4] Rassias ThM: On the stability of the linear mapping in Banach spaces.Proceedings of the American Mathematical Society 1978,72(2):297-300. 10.1090/S0002-9939-1978-0507327-1 · Zbl 0398.47040 · doi:10.1090/S0002-9939-1978-0507327-1
[5] Găvruţa P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings.Journal of Mathematical Analysis and Applications 1994,184(3):431-436. 10.1006/jmaa.1994.1211 · Zbl 0818.46043 · doi:10.1006/jmaa.1994.1211
[6] Skof F: Proprietà locali e approssimazione di operatori.Rendiconti del Seminario Matematico e Fisico di Milano 1983,53(1):113-129. 10.1007/BF02924890 · Zbl 0599.39007 · doi:10.1007/BF02924890
[7] Cholewa PW: Remarks on the stability of functional equations.Aequationes Mathematicae 1984,27(1-2):76-86. · Zbl 0549.39006 · doi:10.1007/BF02192660
[8] Czerwik S: On the stability of the quadratic mapping in normed spaces.Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg 1992, 62: 59-64. 10.1007/BF02941618 · Zbl 0779.39003 · doi:10.1007/BF02941618
[9] Cǎdariu L, Radu V: Fixed points and the stability of quadratic functional equations.Analele Universităţii de Vest din Timişoara 2003,41(1):25-48. · Zbl 1103.39304
[10] Rassias, ThM; Rassias, ThM (ed.), On characterizations of inner product spaces and generalizations of the H. Bohr inequality, No. 11, 803-819 (1989), Teaneck, NJ, USA · Zbl 0745.46029 · doi:10.1142/9789814434201_0034
[11] Hyers DH, Isac G, Rassias ThM: Stability of Functional Equations in Several Variables, Progress in Nonlinear Differential Equations and Their Applications, 34. Birkhäuser, Boston, Mass, USA; 1998:vi+313. · Zbl 0907.39025 · doi:10.1007/978-1-4612-1790-9
[12] Moslehian MS: On the orthogonal stability of the Pexiderized quadratic equation.Journal of Difference Equations and Applications 2005,11(11):999-1004. 10.1080/10236190500273226 · Zbl 1085.39027 · doi:10.1080/10236190500273226
[13] Park C-G: Homomorphisms between Poisson -algebras.Bulletin of the Brazilian Mathematical Society 2005,36(1):79-97. 10.1007/s00574-005-0029-z · Zbl 1091.39007 · doi:10.1007/s00574-005-0029-z
[14] Park, C.; Cho, YS; Han, M-H, Functional inequalities associated with Jordan-von Neumann-type additive functional equations, No. 2007, 13 (2007) · Zbl 1133.39024
[15] Park, C.; Cui, J., Generalized stability of [InlineEquation not available: see fulltext.]-ternary quadratic mappings, No. 2007, 6 (2007)
[16] Park, C.; Najati, A., Homomorphisms and derivations in [InlineEquation not available: see fulltext.]-algebras, No. 2007, 12 (2007) · Zbl 1157.39017
[17] Radu V: The fixed point alternative and the stability of functional equations.Fixed Point Theory 2003,4(1):91-96. · Zbl 1051.39031
[18] Rassias ThM: Problem 16; 2, Report of the 27th International Symp. on Functional Equations.Aequationes Mathematicae 1990, 39: 292-293; 309.
[19] Rassias ThM: On the stability of the quadratic functional equation and its applications.Studia Universitatis Babeş-Bolyai. Mathematica 1998,43(3):89-124. · Zbl 1009.39025
[20] Rassias ThM: The problem of S. M. Ulam for approximately multiplicative mappings.Journal of Mathematical Analysis and Applications 2000,246(2):352-378. 10.1006/jmaa.2000.6788 · Zbl 0958.46022 · doi:10.1006/jmaa.2000.6788
[21] Rassias ThM: On the stability of functional equations in Banach spaces.Journal of Mathematical Analysis and Applications 2000,251(1):264-284. 10.1006/jmaa.2000.7046 · Zbl 0964.39026 · doi:10.1006/jmaa.2000.7046
[22] Rassias ThM: On the stability of functional equations and a problem of Ulam.Acta Applicandae Mathematicae 2000,62(1):23-130. 10.1023/A:1006499223572 · Zbl 0981.39014 · doi:10.1023/A:1006499223572
[23] Rassias ThM, Šemrl P: On the Hyers-Ulam stability of linear mappings.Journal of Mathematical Analysis and Applications 1993,173(2):325-338. 10.1006/jmaa.1993.1070 · Zbl 0789.46037 · doi:10.1006/jmaa.1993.1070
[24] Rassias ThM, Shibata K: Variational problem of some quadratic functionals in complex analysis.Journal of Mathematical Analysis and Applications 1998,228(1):234-253. 10.1006/jmaa.1998.6129 · Zbl 0945.30023 · doi:10.1006/jmaa.1998.6129
[25] Cădariu, L.; Radu, V., Fixed points and the stability of Jensen’s functional equation, 4 (2003) · Zbl 1043.39010
[26] Diaz JB, Margolis B: A fixed point theorem of the alternative, for contractions on a generalized complete metric space.Bulletin of the American Mathematical Society 1968, 74: 305-309. 10.1090/S0002-9904-1968-11933-0 · Zbl 0157.29904 · doi:10.1090/S0002-9904-1968-11933-0
[27] Isac G, Rassias ThM: Stability of -additive mappings: applications to nonlinear analysis.International Journal of Mathematics and Mathematical Sciences 1996,19(2):219-228. 10.1155/S0161171296000324 · Zbl 0843.47036 · doi:10.1155/S0161171296000324
[28] Cădariu, L.; Radu, V., Fixed point methods for the generalized stability of functional equations in a single variable, No. 2008, 15 (2008) · Zbl 1146.39040
[29] Mirzavaziri M, Moslehian MS: A fixed point approach to stability of a quadratic equation.Bulletin of the Brazilian Mathematical Society 2006,37(3):361-376. 10.1007/s00574-006-0016-z · Zbl 1118.39015 · doi:10.1007/s00574-006-0016-z
[30] Park, C., Fixed points and Hyers-Ulam-Rassias stability of Cauchy-Jensen functional equations in Banach algebras, No. 2007, 15 (2007) · Zbl 1167.39018
[31] Park, C., Generalized Hyers-Ulam stability of quadratic functional equations: a fixed point approach, No. 2008, 9 (2008) · Zbl 1146.39048
[32] Cădariu, L.; Radu, V., On the stability of the Cauchy functional equation: a fixed point approach, No. 346, 43-52 (2004), Graz, Austria · Zbl 1060.39028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.